EconPapers    
Economics at your fingertips  
 

Optimal Demogrants and Taxes in a Federal Welfare State

Ranjan Ray

Journal of Population Economics, 1993, vol. 6, issue 3, 199-214

Abstract: This paper provides a framework for the simultaneous calculation of optimal commodity and income taxes in a federal framework with demogrants. The optimal income tax rate is shown to depend on a range of demographic and economic variables. Alternative models of fiscal federalism are proposed, and their implications for optimal commodity taxes and demogrants considered. Illustrative empirical evidence on Indian data confirms sensitivity of tax magnitudes to federal specification, and to assumptions about resource transfer between the federal and provincial authorities.

Date: 1993
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jopoec:v:6:y:1993:i:3:p:199-214

Ordering information: This journal article can be ordered from
http://www.springer. ... tion/journal/148/PS2

Access Statistics for this article

Journal of Population Economics is currently edited by K.F. Zimmermann

More articles in Journal of Population Economics from Springer, European Society for Population Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:jopoec:v:6:y:1993:i:3:p:199-214